MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL SPACER 10MM X 24MM 11MM HEIGHT-REVOLVE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL SPACER 10MM X 24MM 11MM HEIGHT-REVOLVE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.803.051
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Date of event: unknown.Explant date is not applicable, unknown if device was explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.
 
Event or Problem Description
It was reported that the patient underwent a two level minimally invasive transformation lumbar interbody fusion (mis tlif) on (b)(6) 2018 treating the lumbosacral levels 4/5 (l4/l5) and 5/1 (l5/l1) with an opal spacer.Only the spacer at the l4/5 level retro pulsed.The spacer at l5/s1 stayed in place.After six (6) weeks of taking a few falls, the patient had experienced back pain and sought out medical attention.The spacers were fixed with a pedicle screw and rod construct and those were not affected by the patient falls.Additionally, it was also reported that upon x-ray, the patients inter body spacer at the l4/l5 had retro pulsed.In order to treat the patient, the surgeon intends to perform a procedure anteriorly to remove the retro pulsed spacer and re-instrument with a locking stand-alone spacer.An anterior procedure was scheduled for (b)(6) 2018 to remove the spacer and re-instrument with an anterior spacer.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a two level minimally invasive transformation lumbar interbody fusion (mis tlif) on (b)(6) 2018 treating the lumbosacral levels 4/5 (l4/l5) and 5/1 (l5/l1) with an opal spacer.There were two (2) spacers implanted on the patient, one (1) for the l4/l5 and one (1) for the l5/s1.The implants were fixed with four (4) viper cortical fix screw and two (2) viper 2 lordosed rod, ti construct.Approximately, after six (6) weeks of taking a few falls, the patient had experienced a back pain and sought out medical attention.It was also reported that upon x-ray, it was discovered that the inter body spacer at the l4/l5 had retro pulsed and the spacer implanted at the l5/s1 stayed in place.The pedicle screw and rod construct were not affected by the patient¿s falls.To treat the patient, on the surgeon performed an anterior procedure to remove the retro pulsed spacer and a synfix spacer was replaced.The opal spacer was removed successfully.There was no other serious injury or device malfunction identified during the removal surgery.As reported, there was no surgical delay and the removal surgery was completed smoothly and successfully.It was also reported that the patient was doing better.There is no other information available.Concomitant devices reported: viper 2 lordosed rod, ti (part # 1867-88-065, unknown lot #, quantity 1), viper 2 lordosed rod, ti (part # 1867-88-055, unknown lot #, quantity of 1), viper cortical fix screw (part # 1867-31-645, unknown lot #, quantity of 2), viper cortical fix screw (part # 1867-31-735, unknown lot #, quantity of 2).

Brand Name
OPAL SPACER 10MM X 24MM 11MM HEIGHT-REVOLVE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7483619
Report Number2939274-2018-51990
Device Sequence Number16551723
Product Code MAX
UDI-Device Identifier10705034754338
UDI-Public(01)10705034754338
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K072791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.803.051
Device Catalogue Number08.803.051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR